STD Channel
Topics & Medications
Quicklinks
Related Channels

Mifeprex Overdose

If you have taken too much Mifeprex (mifepristone), vomiting, cramping, diarrhea, and other symptoms may occur. The specific effects, however, will depend on how much was taken and whether it was combined with other medications. Treatment for this type of overdose can include "pumping the stomach," administering certain medications, and treating any symptoms that you experience.

Can You Take Too Much Mifeprex?

Mifeprex® (mifepristone) is a prescription medicine used in women who are seven weeks pregnant or less and want to terminate the pregnancy. As with any medication, it is probably possible to take too much Mifeprex.
 
The effects of an overdose would likely vary, depending on a number of factors, including the Mifeprex dosage and whether it was combined with any other medications or substances.
 

Effects of an Overdose

At this time, it is not exactly clear what to expect from a Mifeprex overdose. There have been no reported cases of an overdose with this medicine. In clinical studies, doses over three times the usual recommended amount were given to men and women without any serious side effects. However, in animal studies, doses about 100 times the usual recommended dose caused death when given to mice, rats, and dogs.
 
Based on the known effects of the medicine, possible symptoms of a Mifeprex overdose may include but are not limited to:
 
  • Cramping
  • Abdominal (stomach) pain
  • Vaginal bleeding
  • Nausea and vomiting
  • Headache
  • Diarrhea
  • Dizziness
  • Fatigue
  • Weakness
  • Loss of appetite.
 

Treatment for a Mifeprex Overdose

The treatment for this type of overdose will vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be useful for removing Mifeprex from the body.
 
Treatment for any type of overdose also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Mifeprex overdose may include:
 
  • A blood transfusion if severe bleeding occurs
  • Fluids through an intravenous line (IV), if necessary.
 
It is important to seek medical attention immediately if you believe that you may have taken too much Mifeprex.
Feed Your Adult ADHD Brain

Mifeprex Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.